... need to find another doctor?
Hi, april! Bipolar disorder can have an onset in early childhood, but is rarely diagnosed earlier than the mid-teens to mid-twenties. I wonder if your doctor prescribed lithium because it's the only true *mood stabilizer*. It's a relatively innocuous medication as far as side effects, but there are some things you should be aware of. mama mentioned blood tests every 3-6mos until the dosage is stabilized, also some monitoring of fluid intake and dietary restrictions.
A sit down discussion with the doctor is in order ~ what's his diagnosis? treatment plan? what do you need to know about the medication? ~ or, if you can, get a second opinion. It's your right as the boy's mother.
As for YOU ~ everything wrong? April, you've done everything RIGHT and I'm sure you'll continue to do what you feel is best for your child.
Best wishes, WCV
FIND ANOTHER DOCTOR. Lithium is extremely powerful. A doctor temporarily put me on lithium for depression. At 23 years and 100lbs, I felt like I was dying from the side effects. I lost 5 pounds in 3 days from nausea and diarrhea, had anxiety attacks, and tremors that still occassionally surface until this day. That doctor really lost my trust, as she said she didn't expect my symptoms to be that bad which is why she put me on it before she left for the weekend.
Putting a 4 year old on lithium, is he some kind of sociopath?
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Nov 2009 • 1 answer
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
Updated 12 Nov 2016 • 3 answers
Updated 7 Mar 2010 • 1 answer
Lithium - I have been taking Valium since I was 20, now I am close to 60. The doctors have put me on
Updated 11 Jul 2014 • 1 answer
Updated 2 Aug 2015 • 3 answers